Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 19, 2018, 11:15 AM PDT. It took effect at Sep 19, 2018, 7:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2018, 11:15 AM PDT (18:15 UTC)
- In effect from
- Sep 19, 2018, 7:00 PM PDT
- Expired
- Sep 20, 2018, 7:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
504 WWUS86 KSTO 191815 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1115 AM PDT Wed Sep 19 2018 ...Red Flag Warning This Evening through Early Thursday Evening... .Northerly wind will increase this afternoon into evening becoming gusty overnight into Thursday. Widespread poor humidity recoveries expected tonight with low daytime humidities Thursday. Combination of gusty wind, low humidity, and very dry fuels will result in critical fire weather from this evening through early Thursday evening. CAZ213-215>217-263-264-266-279-201230- /O.UPG.KSTO.FW.A.0006.180920T0200Z-180921T0000Z/ /O.NEW.KSTO.FW.W.0007.180920T0200Z-180921T0200Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 1115 AM PDT Wed Sep 19 2018 ...RED FLAG WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PDT THURSDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 7 PM this evening to 7 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather Zone 213, 215, extreme northern and western portion of Zone 216, extreme western portion of Zone 217, Zone 263, 264, 266, and 279. * WIND...North wind 10 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...Overnight humidity recoveries as low as 30 to 40 percent, locally in the 20s. Daytime minimum humidities below 15 percent, locally in the single digits. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
834 WWUS86 KSTO 201053 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 353 AM PDT Thu Sep 20 2018 ...Red Flag Warning This Evening through Early Thursday Evening... .Gusty northerly winds will continue through the day today. Widespread low daytime humidities are expected during the daytime. The combination of gusty wind, low humidity, and very dry fuels will result in critical fire weather conditions through early this evening. CAZ213-215>217-263-264-266-279-210200- /O.CON.KSTO.FW.W.0007.000000T0000Z-180921T0200Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 353 AM PDT Thu Sep 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... * AFFECTED AREA...Fire weather Zone 213, 215, extreme northern and western portion of Zone 216, extreme western portion of Zone 217, Zone 263, 264, 266, and 279. * WIND...North wind 10 to 20 mph with gusts 25 to 35 mph. * HUMIDITY...Overnight humidity recoveries as low as 30 to 40 percent, locally in the 20s. Daytime minimum humidities below 15 percent, locally in the single digits. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
436 WWUS86 KSTO 210201 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 701 PM PDT Thu Sep 20 2018 CAZ213-215>217-263-264-266-279-210315- /O.EXP.KSTO.FW.W.0007.000000T0000Z-180921T0200Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 701 PM PDT Thu Sep 20 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... Winds have decreased this evening thus lowering the higher than normal fire conditions. The Red Flag Warning will be allowed to expire at 7 pm. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 19, 2:35 AM PDT, 8 hours 40 minutes earlier.
Area forecast discussion, Sep 19, 2:35 AM PDT, 8 hours 40 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 235 AM PDT Wed Sep 19 2018 .SYNOPSIS... Warmer weather continues into next week. Enhanced fire weather concerns tonight and Thursday. Patchy smoke and haze will persist, mainly locally over northern portions of Shasta County. && .DISCUSSION... A few high clouds are moving across the far northern portion of the state associated with the passing weak trough. Otherwise, skies are clear across the region. Current temperatures are a tad warmer compared to 24 hours ago across most of the area and range from the 30s in the mountain valleys to the mid 50s to mid 60s across the Central Valley. Upper level ridging strengthens the remainder of the week resulting in warmer temperatures with daytime highs returning to average, or slightly above average. Locally gusty northerly winds will develop across portions of the Sacramento Valley and surrounding terrain tonight into Thursday with the strongest winds expected Thursday. The warmer temperatures and northerly winds will lower humidity levels over the northern and northwestern portion of our forecast area. This has increased fire weather concerns, and as such a fire weather watch has been issued for this time period. Winds are expected to subside by Friday. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) The upper trough over the Pacific Northwest will shift east toward the northern Rockies on Sunday, with possibly northerly flow developing across Northern CA Sunday or Monday. Both the GFS and ECMWF are converging on a solution with a Rex Block pattern developing over the eastern Pacific next week, as a closed upper low becomes embedded within a large scale ridge. Confidence is increasing that Northern California will remain under strong subsidence early next week. As such, dry weather is likely to continue through the extended period. We have warmed forecast temperatures several degrees early next week, reflecting the growing confidence in this ridge pattern. Dang && .AVIATION... VFR conditions the next 24 hours except for local MVFR/IFR due to smoke near the Delta fire. Light winds across Valley terminals will become north 5-15 kt later today and tonight. Dang && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this evening through Thursday afternoon for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.